MAUDE Adverse Event Report: ADVANCED BIONICS, LLC HIRES 90K¿ ADVANTAGE IMPLANT; COCHLEAR IMPLANT

ADVANCED BIONICS, LLC HIRES 90K¿ ADVANTAGE IMPLANT; COCHLEAR IMPLANT
Model Number CI-1500-01
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Electrostatic Discharge (2149); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Undesired Nerve Stimulation (1980)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Event or Problem Description
The recipient reportedly experienced facial nerve stimulation (fns).The recipient's device was explanted.The recipient was reimplanted with another advanced bionics cochlear device.
 
Additional Manufacturer Narrative
Additional information: section d.9.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
Additional information: section b.1 & h.1.Advanced bionics considers the investigation into this reportable event as closed.The external visual inspection revealed td tool marks on the top and bottom cover of the device, a missing electrode ground ring, and the electrode was kinked.These are believed to have occurred during revision surgery.The photographic imaging inspection confirmed broken electrode ground ring wires.This is believed to have occurred during revision surgery.System lock could not be obtained at any spacing.The no lock condition prevented an electrical test from being performed.The device passed some of the electrical tests performed.The device passed some of the mechanical tests performed.This device was explanted for medical reasons.However, lock could not be obtained.This is not related to the return reason.The failure of this device is believed to be attributed to a short from power to electrode ground case at the analog chip.It is believed that electrostatic discharge (esd) led to an overload voltage, damaging structures on the power node inside the analog chip integrated circuit.This ultimately caused the device to cease functioning.A corrective action was implemented.This older device configuration is no longer manufactured.This is the final report.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.

Brand Name
HIRES 90K¿ ADVANTAGE IMPLANT
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
ADVANCED BIONICS, LLC
28515 westinghouse place
valencia CA 91355
Manufacturer Contact
lacey o'linn
28515 westinghouse place
valencia, CA 91355
MDR Report Key22088713
Report Number3006556115-2025-00771
Device Sequence Number7885984
Product Code MCM
UDI-Device Identifier07630016815805
UDI-Public(01)07630016815805(11)151002(17)170831
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
P960058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2017
Device Model NumberCI-1500-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date12/16/2025
02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR
Patient SexFemale